Alert archive / Illinois / Areal Flood Advisories in 2018
Areal Flood Advisory 13, NWS St. Louis, MO
NWS St. Louis, MO issued this areal flood advisory at Jun 26, 2018, 9:47 AM CDT for Clinton County, Marion County, Illinois. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Jun 26, 2018, 9:47 AM CDT (14:47 UTC)
- Expired
- Jun 26, 2018, 12:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
Counties Clinton County, IL, Marion County, IL
The radar
The St Louis radar (KLSX), 132 km from the middle of the area, began a volume at 14:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 2.8 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 149 J/kg
- Mixed-layer CIN
- -146 J/kg
- Mixed-layer LCL
- 1013 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 313 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
What forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this areal flood advisory went out at Jun 26, 6:25 AM CDT, 3 hours 22 minutes earlier.
Area forecast discussion, Jun 26, 6:25 AM CDT, 3 hours 22 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
625 AM CDT Tue Jun 26 2018
.SHORT TERM... (Through Late Tonight)
Issued at 256 AM CDT Tue Jun 26 2018
Forecast focus and challenges are in the short term today,
especially when it comes to POPs and timing of any potential severe
weather later today.
Radar at 07z shows area of TSRA riding along and just north of a
thermal gradient and associated weak sfc warm front from around St.
Louis to near Washington, MO. Storms have remained below severe
limits with heavy rain and frequent lightning observed.
A second area of TSRA will be moving across mainly the southeast
half of the CWA through this morning, which is where blended
guidance has focused higher pops and have adjusted accordingly.
H5 low that is moving across NE/IA will continue to move
east/northeast though the day. Out ahead strong warm and moist
advection will provide a good feed of instability through the day to
allow this mornings convection to continue and support redevelopment
later this afternoon. With clear skies to the west of current
convective area, rebounding temps and increasing dewpoints will
contribute to expected CAPES around 2000 j/kg later this afternoon.
SPC has added part of our southwestern CWA in an enhanced risk area
with slight risk surrounding that. Damaging wind and large hail
will be the main threats with storms today.
Sally
.LONG TERM... (Wednesday through Monday)
Issued at 256 AM CDT Tue Jun 26 2018
The low will be lifting northeast through the Great Lakes region on
Wednesday. Models show the cold front associated with the system
stalling out along the I-70 corridor in the wake of Tuesday night's
MCS. 500mb heights will be building through 5880 meters over the
lower Missouri and mid Mississippi Valleys and a weak surface ridge
will dip into the Midwest. Models are showing some very unstable
conditions Wednesday afternoon in the vicinity of the front, but
very little low level convergence. Additionally, forecast soundings
are showing a fairly strong subsidence inversion developing in the
afternoon in response to the strengthening upper level ridge. Slight
chance PoPs over the southern 1/3 of the forecast area across the
eastern Ozarks look entirely appropriate as this will be where the
CAP is weakest. Temperatures for Wednesday may be tricky as
potential cloud cover, isolated convection and frontal position are
tough to determine at this stage in the forecast but guidance
numbers in the upper 80s to low 90s look reasonable given the warm
start to the day and 850mb temps in the 18-20 degree range.
The warm front will lift north Wednesday night as low level flow
turns to the west-southwest. The GFS spits out some light QPF after
06Z in response to the warm advection...however the ECMWF and NAM
are dry over our area so will hold off adding PoPs for now. Of more
concern is Thursday afternoon/evening. Both the GFS and NAM are
developing a strong MCS over Iowa, and then turning it southeast and
moving the system along the Mississippi River late Thursday
afternoon into the evening. Both models are showing some pretty
extreme instability with MLCAPE in the afternoon in excess of 5000
J/Kg ahead of the MCS track. This set up is reminiscent of the July
19th 2006 derecho which impacted western Illinois and eastern
Missouri. We currently have a dry forecast on Thursday and Thursday
evening and we still have a little while to watch this develop in
the models, but Thursday afternoon and evening could get very
interesting. Regardless of precip chances, it looks hot on Thursday
at the beginning of our heat wave with highs likely reaching the mid
and upper 90s. High humidity in the wake of rain earlier in the
week will likely produce heat index values in excess of 105 degrees
across most if not all of the forecast area.
The heat wave will continue through the end of the week and into the
weekend. Medium range guidance builds the 5900+ meter H5 ridge
directly over the Mississippi Valley Friday and it lingers into
Saturday. There may be some relief from the worst of the heat by
Sunday as a broad longwave trof develops over the central U.S. This
should force the low level thermal ridge a bit further south, and
weaken the upper level ridge over the Mississippi Valley. GFS and
ECMWF therefore show an increasing chance for diurnal convection
which will help to keep the worst of the heat at bay. Do not
anticipate any changes to the current excessive heat watch as
Thursday and Friday still look downright oppressive.
Carney
&&
.AVIATION... (For the 12z TAFs through 12z Wednesday Morning)
Issued at 556 AM CDT Tue Jun 26 2018
VFR conditions are expected outside of thunderstorm areas.
Ongoing thunderstorms this morning will continue to move east out
of the terminal areas Only an hour or two of thunder will linger
this morning then a break in coverage can be expected until this
afternoon. Best timing for additional thunderstorms will be from
around noon local time continuing into early evening.
SPECIFICS FOR KSTL:
Thunderstorms will move east of the airport by 14z. Another round
of thunderstorms can be expected around 17z and after.
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Excessive Heat Watch from Thursday morning through Friday
evening for Jefferson MO-Lincoln MO-Saint Charles MO-Saint
Louis City MO-Saint Louis MO-Sainte Genevieve MO.
IL...Excessive Heat Watch from Thursday morning through Friday
evening for Calhoun IL-Clinton IL-Greene IL-Jersey IL-
Macoupin IL-Madison IL-Monroe IL-Randolph IL-Saint Clair IL-
Washington IL.
&&
WFO LSXHazardous weather outlook, Jun 26, 4:08 AM CDT, 5 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 408 AM CDT Tue Jun 26 2018 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-271200- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 408 AM CDT Tue Jun 26 2018 This hazardous weather outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and Tonight Thunderstorms are likely across much of the area today. Some of the storms may be severe, particularly this evening across parts of central Missouri. Damaging winds and large hail are the primary threats from these storms. .DAYS TWO THROUGH SEVEN...Wednesday through Monday There is a chance for thunderstorms across parts of the area Wednesday and Thursday...and again beginning late Saturday night and continuing through Monday. Heat index values of 100 degrees or higher are expected Wednesday through Sunday during the afternoon and early evening hours. The highest heat index values are expected to be around 110 degrees on Thursday and Friday afternoon and evening, mainly across eastern Missouri and southwest Illinois. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed today...particularly late this afternoon and this evening. Carney
In the hours before
Local storm report, Jun 26, 5:55 AM CDT, 3 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
555 AM CDT TUE JUN 26 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 AM HAIL BONNE TERRE 37.92N 90.56W
06/26/2018 M0.50 INCH ST. FRANCOIS MO TRAINED SPOTTER
0.25 TO .5 INCH HAIL.
&&Special weather statement, Jun 26, 8:43 AM CDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service St Louis MO
843 AM CDT TUE JUN 26 2018
ILZ065-069-070-261430-
Marion IL-Clinton IL-Fayette IL-
843 AM CDT TUE JUN 26 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CLINTON...MARION AND
SOUTHEASTERN FAYETTE COUNTIES UNTIL 930 AM CDT...
At 842 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Boulder to 7 miles east of Centralia. Movement
was northeast at 25 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Centralia, Salem, Sandoval, Wamac, Central City, Odin, Kinmundy,
Patoka, Farina, Omega, Stephen Forbes Station, Fairman, Helm, Tonti,
La Clede, Iuka, Junction City, St. Peter, Alma and Kell.
This includes Interstate 57 in Illinois between exits 109 and 135.
LAT...LON 3848 8914 3872 8918 3882 8908 3894 8881
3891 8881 3891 8874 3887 8869 3848 8870
TIME...MOT...LOC 1342Z 233DEG 23KT 3869 8919 3850 8899
GosselinThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 7:04 PM CDT | Severe Thunderstorm Warning | LSX | Saint Louis, City of Saint Louis | 41 min |
| Jun 25, 7:12 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Saint Charles, Saint Louis | 48 min |
| Jun 25, 7:43 PM CDT | Special Weather Statement | LSX | City of Saint Louis | 47 min |
| Jun 25, 7:48 PM CDT | Severe Thunderstorm Warning | LSX | Saint Louis | 42 min |
| Jun 26, 5:34 AM CDT | Severe Thunderstorm Warning | LSX | Jefferson, Sainte Genevieve, Saint Francois | 26 min |
| Jun 26, 8:46 AM CDT | Areal Flood Advisory | LSX | Saint Francois | 4 hr |
| Jun 26, 9:58 AM CDT | Special Weather Statement | LSX | Cole | 47 min |
| Jun 26, 2:03 PM CDT | Severe Thunderstorm Warning | LSX | Crawford, Iron, Reynolds, Washington | 42 min |
| Jun 26, 2:19 PM CDT | Flash Flood Warning | LSX | Boone, Callaway | 6 hr |
| Jun 26, 2:33 PM CDT | Severe Thunderstorm Warning | LSX | Boone, Cole, Moniteau | 42 min |
| Jun 26, 2:51 PM CDT | Severe Thunderstorm Warning | LSX | Iron, Madison, Sainte Genevieve, Saint Francois, Washington | 39 min |
| Jun 26, 3:01 PM CDT | Severe Thunderstorm Warning | LSX | Boone, Callaway, Cole, Moniteau, Osage | 44 min |
| Jun 26, 3:05 PM CDT | Severe Thunderstorm Warning | LSX | Iron, Reynolds | 40 min |
| Jun 26, 3:22 PM CDT | Flash Flood Warning | LSX | Lincoln, Montgomery, Warren | 5 hr |
| Jun 26, 3:25 PM CDT | Severe Thunderstorm Warning | LSX | Madison, Sainte Genevieve, Saint Francois | 20 min |
| Jun 26, 3:39 PM CDT | Severe Thunderstorm Warning | LSX | Callaway, Cole, Franklin, Gasconade, Montgomery, Osage and 1 more | 51 min |
| Jun 26, 3:44 PM CDT | Severe Thunderstorm Warning | LSX | Madison | 46 min |
| Jun 26, 4:09 PM CDT | Tornado Warning | LSX | Franklin, Gasconade | 36 min |
| Jun 26, 4:19 PM CDT | Tornado Warning | LSX | Franklin | 26 min |
| Jun 26, 4:35 PM CDT | Tornado Warning | LSX | Franklin | 40 min |
| Jun 26, 4:58 PM CDT | Special Weather Statement | LSX | Crawford, Washington | 62 min |
| Jun 26, 5:02 PM CDT | Tornado Warning | LSX | Franklin | 4 min |
| Jun 26, 5:10 PM CDT | Special Weather Statement | LSX | Jefferson | 50 min |
| Jun 26, 5:43 PM CDT | Special Weather Statement | LSX | Reynolds | 17 min |
| Jun 25, 8:01 PM CDT | Flash Flood Warning | LSX | Monroe, Saint Clair, Washington | 6 hr |
| Jun 26, 6:15 AM CDT | Severe Thunderstorm Warning | LSX | Clinton, Fayette, Marion | 22 min |
| Jun 26, 8:43 AM CDT | Special Weather Statement | LSX | Marion | 47 min |
| Jun 26, 11:22 AM CDT | River Flood Warning | LSX | Calhoun, Greene, Jersey | 14 days |
Nearby
Areal Flood Advisories in Illinois, 2018Every areal flood advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.